Hail, Nemaha
- When
- April 5, 10:07 AM CST
- Where
- Nemaha County, 1.38 mi S of Auburn
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.380, -95.830
Scattered thunderstorms moved into southeast Nebraska during the morning of April 5th as warm and moist air streamed northeast into the region. Isolated storms produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Scattered thunderstorms moved into southeast Nebraska during the morning of April 5th as warm and moist air streamed northeast into the region. Isolated storms produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 5, 2:30 AM CST, 7 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 AM CDT MON APR 5 2010 .DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT. WELL DEFINED THERMAL BOUNDARY/LLVL MOISTURE EVIDENT PER SFC OBS THIS MORNING EXTENDING FROM ABOUT NRN IL TO THE TX PANHANDLE. DEW POINTS SOUTH OF THE BNDRY WERE IN THE LOW 60S WITH NOT MUCH POSITION CHANGE THE LAST 12HRS OR SO DUE TO SFC HIGH SITUATED OVER THE NRN/CNTRL PLAINS. HOWEVER THIS WILL QUICKLY CHANGE THRU THIS MORNING AS SFC FLOW BECOMES SOUTHERLY IN RESPONSE TO SFC CYCLOGENESIS IN ERN CO ASSOCIATED WITH POTENT UPPER TROF APPROACHING THE REGION. BOTH NAM AND GFS TPI/MU-CAPE PROGS ADVERTISE INCREASING POTENTIAL FOR ELEVATED THUNDER ACTIVITY OVER THE SRN CWA THIS MORNING...THEN CWA-WIDE THIS AFTERNOON AND TONIGHT. COMBINATION OF ESRH/MU-CAPES/EBWD MAKE SUPERCELL FORMATION QUITE POSSIBLE TONIGHT WITH WET-BULB ZERO HGTS FAVORING SVR HAIL. ON TUESDAY BRUNT OF LARGE SCALE DYNAMIC FORCING INVADES THE REGION WITH THE SFC REFLECTION PUSHING INTO IA AND ATTENDANT COLD FRONT SWEEPING SEWD INTO THE CNTRL PLAINS. INSTABILITY AT THAT POINT NOT ALL THAT IMPRESSIVE...BUT ENOUGH INCLUDE MENTIONING A FEW RUMBLES OF THUNDER ACCOMPANYING THE SHOWER ACTIVITY INTO EARLY WEDNESDAY MORNING. EXPECT PCPN WILL GRADUALLY COME TO AN END THRU WED AFTERNOON AS THE SYSTEM PUSHES INTO THE OH VLY REGION. AS FOR TEMPS...FROPA WILL BRING A NOTICEABLE COOLING TREND TO THE REGION... BUT FORTUNATELY CAA NOT STRONG ENOUGH TO PUSH CWA BELOW NORM DURING THE FCST PD. && .AVIATION... TAF SITES OFK/KOMA/KLNK 06Z TAFS MID AND HIGH LEVEL CLOUDINESS WILL INCREASE ACROSS THE AREA TODAY. ELEVATED INSTABILITY SHOULD INCREASE AT KLNK BY LATE MORNING...THEN AT KOMA BY EARLY AFTERNOON. KOFK MAY BE FAR ENOUGH NORTHWEST TO NOT BE AFFECTED BY TSRA. CONFIDENCE IS NOT QUITE HIGH ENOUGH AT THIS POINT TO INCLUDE TSRA IN THE TAFS...BUT DID MENTION CB CLOUD TYPE. WE SHOULD BE ABLE TO FINE TUNE THINGS BETTER AS EVENT GETS CLOSER... AND MAY TRY TO PUT SOME TIMING IN WITH 12Z TAFS. MVFR CEILINGS MAY DEVELOP THIS EVENING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DEE/MILLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 455 AM CDT MON APR 5 2010 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-051700- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 455 AM CDT MON APR 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH TONIGHT...WITH POSSIBLE SEVERE STORM DEVELOPMENT TOWARD EARLY EVENING. THE PRIMARY HAZARD WILL BE LARGE HAIL...PARTICULARLY FOR AREAS MAINLY ALONG AND EAST OF A LINE FROM ABOUT PENDER TO COLUMBUS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE ISOLATED THUNDERSTORMS WILL ACCOMPANY LINGERING SHOWER ACTIVITY TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING FOR NEBRASKA COUNTIES EAST OF A LINE FROM PENDER TO COLUMBUS...AS WELL AS ALL OF SOUTHWEST IOWA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 1050 AM CDT MON APR 5 2010 NEZ091>093-051630- NEMAHA NE-PAWNEE NE-RICHARDSON NE- 1050 AM CDT MON APR 5 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN RICHARDSON...EASTERN PAWNEE AND NEMAHA COUNTIES UNTIL 1130 AM CDT... AT 1047 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR PAWNEE CITY...OR 29 MILES WEST OF FALLS CITY...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. ANOTHER STORM ABOUT 10 MILES NORTHEAST OF THIS ONE COULD PRODUCE DIME SIZE HAIL AS IT APPROACHES AUBURN AROUND 11 AM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TABLE ROCK... HUMBOLDT... AUBURN... 8 MILES SOUTH OF JOHNSON... THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CHERMOK
The Omaha radar (KOAX), 114 km away, was scanning. The volume nearest the first event began at 16:08 UTC.
2 hail. Local standard time, as filed.
Law enforcement reported half dollar-size hail just north of Peru. A few minutes earlier a report of nickel size hail was reported in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 214824, 214826.